Alert archive / California / Frost Advisories in 2014

Frost Advisory 10, NWS Eureka, CA

April 2, 2014

NWS Eureka, CA issued this frost advisory at Apr 2, 2014, 3:13 PM PDT. It took effect at Apr 3, 2014, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 3:13 PM PDT (22:13 UTC)
In effect from
Apr 3, 2014, 2:00 AM PDT
Expired
Apr 3, 2014, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS76 KEKA 022213
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 PM PDT WED APR 2 2014

...ANOTHER FROSTY NIGHT AHEAD FOR INTERIOR NORTHWEST CALIFORNIA...

CAZ003-076-031115-
/O.NEW.KEKA.FR.Y.0010.140403T0900Z-140403T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
313 PM PDT WED APR 2 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS INCLUDE...SHELTERED VALLEYS SUCH AS DINSMORE...
  BLOCKSBURG...RUTH...LAYTONVILLE...POTTER VALLEY AND WILLITS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
838 
WWUS76 KEKA 031016
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 AM PDT THU APR 3 2014

...ANOTHER FROSTY NIGHT AHEAD FOR INTERIOR NORTHWEST CALIFORNIA...

CAZ003-076-031600-
/O.CON.KEKA.FR.Y.0010.000000T0000Z-140403T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
316 AM PDT THU APR 3 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS INCLUDE...SHELTERED VALLEYS SUCH AS DINSMORE... 
  BLOCKSBURG...RUTH...LAYTONVILLE...POTTER VALLEY AND WILLITS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
244 
WWUS76 KEKA 031554
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PDT THU APR 3 2014

CAZ003-076-031700-
/O.EXP.KEKA.FR.Y.0010.000000T0000Z-140403T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
854 AM PDT THU APR 3 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 2, 10:31 AM PDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 2, 10:31 AM PDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1031 AM PDT WED APR 2 2014

.SYNOPSIS...
OUTSIDE OF SOME CLOUDS STUCK IN THE INTERIOR RIVER VALLEYS MOSTLY
SUNNY WEATHER WILL PREVAIL TODAY BEFORE A WEAK FRONT BRINGS
ANOTHER ROUND OF PRECIPITATION TO THE NORTH COAST LATE THU AND
FRI. UPPER LEVEL RIDGE WILL STRENGTHEN THIS WEEKEND WITH DRY
WEATHER AND WARMING TEMPERATURES INTO NEXT WEEK.

&&

.UPDATE...
QUICK UPDATE TO REMOVE MORNING FROST AND HIGHLIGHT INTERIOR RIVER
VALLEY LOW CLOUDINESS. NOT MUCH FOG WITH THIS ON THE VALLEY FLOORS
AS THE MOIST LAYER UNDER THE SUBSIDENCE INVERSION IS RELATIVELY
DEEP, AND IT MAY LAST WELL INTO THE AFTERNOON AROUND WEAVERVILLE
AND TRINITY CENTER BEFORE BREAKING UP. FROST ADVISORIES WILL
LIKELY BE NEEDED FOR THE NORTH COAST AND MENDOCINO INTERIOR
THURSDAY MORNING.

&&

.PREV DISCUSSION......ISSUED AT 325 AM PDT...
SAT IMAGERY SHOWS CLEARING SKIES ACROSS THE REGION EARLY THIS
MORNING AS THE UPPER LOW CONTINUES TO MOVE INLAND AND SHORTWAVE
RIDGING MOVES OVERHEAD. TEMPS CONTINUE TO FALL BEHIND THE CLEARING
SKIES...BUT BECMG LESS CONFIDENT IN WIDESPREAD FROST FORMATION TO
THE COAST AS OFFSHORE WINDS OCNLY MIX BACK DOWN TO SFC RESULTING
IN COOLING/WARMING TRENDS. ACROSS THE INTERIOR...SKIES WERE SLOWER
TO CLEAR ALLOWING WARMER TEMPS TO PERSIST LONGER. GIVEN THAT TEMPS
BEGINNING TO FALL MORE RAPIDLY...ELECTED TO MAINTAIN HEADLINES
ATTM AND CONTINUE TO MONITOR OVER THE NEXT COUPLE OF HRS.
OTHERWISE...TODAY WILL BE THE NICEST DAY OF THE WEEK WITH DRY AND
MOSTLY SUNNY WEATHER. ALTHOUGH SOME INSTABILITY LINGERING ACROSS
THE INTERIOR MAY COMBINE WITH INSOLATION TO PRODUCE AN ISOLD
SHOWER OVER THE HIGHER TERRAIN THIS AFTERNOON. MIN TEMPS WILL BE
TRICKY AGAIN OVERNIGHT AS MID/HI CLOUD BEGIN TO INCREASE AHEAD OF
ANOTHER STORM SYSTEM. DAY SHIFT WILL NEED TO WEIGH ANY FR/FZ
PRODUCTS FOR THU MORNING. PRECIP CHCS WILL INCREASE THROUGH THE
DAY THU AS ANOTHER SYSTEM PASSES N OF CWA. S/W TROUGH AXIS WILL
PUSH INLAND THU EVENING WITH ZONAL FLOW PERSISTING INTO THE
WEEKEND. KEPT SCHC-CHC POPS THROUGH SAT... MAINLY N OF CAPE
MENDO...TO ACCOUNT FOR INSTABILITY SHOWERS. UPPER RIDGE WILL BEGIN
TO STRENGTHEN LATE THIS WEEKEND AND DOMINATE THE WX INTO THE
MIDDLE OF NEXT WEEK. THIS WILL RESULT IN CONTINUED DRY WX AND WITH
MAX TEMPS OF 70-80F ACROSS THE INTERIOR POSSIBLE NEXT WEEK. MODELS
SOLNS SHOW A LONG WAVE TROUGH DEEPENING OFFSHORE AND APPROACHING
THE COAST TOWARDS THE MIDDLE OF NEXT WEEK WITH PRECIP CHCS
INCREASING AGAIN LATE NEXT WEEK.

AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA
FROM THE NORTH TODAY AS LOW PRESSURE HEADS SOUTHEAST. THIS WILL
RESULT IN CLEARING SKIES AND DECREASING HUMIDITY AS DRIER NORTHEAST
FLOW SPREADS INTO THE AREA. WITH CLEARING SKIES...IFR IN FOG AND LOW
OVERCAST WILL OCCUR IN THE VALLEYS EARLY THIS MORNING AS WINDS GO
CALM. OTHERWISE VFR CONDITIONS WILL BE THE RULE TODAY.

MARINE...WESTERLY SWELL WAS STILL AROUND 10 FT AT 11 SECONDS
SOUTH OF THE CAPE EARLY THIS MORNING. EXTENDED THE ADVISORY
A FEW MORE HOURS WITH SEAS EXPECTED TO FLUCTUATE AROUND 10 FT
THROUGH THE EARLY MORNING HOURS. WESTERLY SWELL WILL SUBSIDE TODAY
THROUGH TONIGHT AND REMAIN LOW ON THU.

A NEW COLD FRONT WILL APPROACH THE REGION ON THU AND MAY BRING WINDS
UP TO 20 KT IN THE NRN OUTER WATERS BY AFTERNOON. THE MODELS
INDICATE LONG PERIOD WESTERLY SWELL ARRIVING THU NIGHT AND
BUILDING ON FRI. ANOTHER LONG PERIOD WESTERLY SWELL WILL
BUILD OVER THE WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 2, 9:20 AM PDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
920 AM PDT WED APR 2 2014

CAZ003-076-031630-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
920 AM PDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW FOR ANOTHER CHILLY
NIGHT TONIGHT. AREAS OF FROST MAY DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF FROST WILL BE POSSIBLE IN THE COLDER VALLEYS THURSDAY
MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-004-031630-
REDWOOD COAST-MENDOCINO COAST-UPPER TRINITY RIVER-
920 AM PDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.